Alert archive / Massachusetts / Small Craft Advisories in 2011
Small Craft Advisory 66, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at May 5, 2011, 10:05 PM EDT. It took effect at May 6, 2011, 8:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 5, 2011, 10:05 PM EDT (02:05 UTC)
- In effect from
- May 6, 2011, 8:00 AM EDT
- Expired
- May 6, 2011, 4:12 AM EDT
- In force
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
599 WHUS71 KBOX 060205 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1005 PM EDT THU MAY 5 2011 ANZ256-061015- /O.CAN.KBOX.SC.Y.0065.000000T0000Z-110507T1200Z/ /O.NEW.KBOX.SC.Y.0066.110506T1200Z-110507T1200Z/ COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1005 PM EDT THU MAY 5 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM FRIDAY TO 8 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM FRIDAY TO 8 AM EDT SATURDAY. * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ254-255-061015- /O.CON.KBOX.SC.Y.0065.000000T0000Z-110507T1200Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 1005 PM EDT THU MAY 5 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY. * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-061015- /O.CON.KBOX.SC.Y.0065.000000T0000Z-110507T1200Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 1005 PM EDT THU MAY 5 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY. * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
216 WHUS71 KBOX 060812 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 412 AM EDT FRI MAY 6 2011 ANZ254-255-061615- /O.CAN.KBOX.SC.Y.0065.000000T0000Z-110507T1200Z/ /O.NEW.KBOX.SW.Y.0020.110506T0812Z-110507T1800Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 412 AM EDT FRI MAY 6 2011 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 2 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 2 PM EDT SATURDAY. * WINDS AND SEAS...SOUTHWEST WINDS 5 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ ANZ250-061615- /O.CAN.KBOX.SC.Y.0065.000000T0000Z-110507T1200Z/ /O.NEW.KBOX.SW.Y.0020.110506T0812Z-110507T1800Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 412 AM EDT FRI MAY 6 2011 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 2 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 2 PM EDT SATURDAY. * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ ANZ256-061615- /O.CAN.KBOX.SC.Y.0066.110506T1200Z-110507T1200Z/ /O.NEW.KBOX.SW.Y.0020.110507T0000Z-110507T1800Z/ COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 412 AM EDT FRI MAY 6 2011 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 8 PM THIS EVENING TO 2 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 2 PM EDT SATURDAY. * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 4 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ ANZ230-061615- /O.NEW.KBOX.SC.Y.0067.110506T1400Z-110506T2200Z/ BOSTON HARBOR- 412 AM EDT FRI MAY 6 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EDT THIS EVENING. * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS AROUND 1 FOOT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231-061615- /O.NEW.KBOX.SC.Y.0067.110506T1400Z-110506T2200Z/ CAPE COD BAY- 412 AM EDT FRI MAY 6 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EDT THIS EVENING. * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 1 TO 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ232>234-061615- /O.NEW.KBOX.SC.Y.0067.110506T1400Z-110506T2200Z/ NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- 412 AM EDT FRI MAY 6 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EDT THIS EVENING. * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ235-237-061615- /O.NEW.KBOX.SW.Y.0020.110507T0000Z-110507T1200Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 412 AM EDT FRI MAY 6 2011 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT SATURDAY. * WINDS AND SEAS...SW WIND AROUND 15 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at May 5, 7:33 PM EDT, 2 hours 32 minutes earlier.
Area forecast discussion, May 5, 7:33 PM EDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
733 PM EDT THU MAY 5 2011
.SYNOPSIS...
LOW PRESSURE OVER MAINE WILL LIFT INTO CANADA TONIGHT. WEAK HIGH
PRESSURE FOR FRIDAY WILL PROVIDE A SHORT REPREIVE AND FANTASTIC
WEATHER. MORE UNSETTLED WEATHER IS POSSIBLE OVER THE WEEKEND AS A
SERIES OF DISTURBANCES MOVE INTO NEW ENGLAND. AN OCEAN STORM TO THE
EAST MAY BRING MORE CLOUDS AND COOLER TEMPERATURES TO EASTERN NEW
ENGLAND EARLY NEXT WEEK...OTHERWISE HIGH PRESSURE WILL BUILD INTO
THE REGION FROM THE NORTH.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
730 PM UPDATE...FORECAST RIGHT ON TRACK. SHOWERS ARE DIMINISHING
AS ARE THE LOW CLOUDS ACROSS SOUTHERN NEW ENGLAND. THERE WAS A
BRIEF BOUT OF SMALL HAIL FROM WOONSOCKET TO DIGHTON LATE THIS
AFTERNOON IN AN ISOLATED SHOWER THAT REACHED UP TO 50 DBZ AT 8400
FT WHICH WAS COLD ENOUGH TO PRODUCE SOME VERY SMALL HAIL.
AGAIN...ALL ACTIVITY IS RAPIDLY DIMINISHING.
PREVIOUS DISCUSSION...
SFC LOW CONTINUES ITS OCCLUSION PROCESS INTO CENTRAL QUEBEC. AS
THIS OCCURS INFLUENTIAL MID-LVL RIDGING BUILDS OUT OF THE SERN
CONUS AND COLDER AIR THRU THE ATMOS COLUMN IS SHUNTED NWD WITH
FLOW BECOMING MORE W/SWLY...WITH SFC FLOW OUT OF THE SW. WILL SEE
SHOWERY ACTIVITY AND STRATOCU DISSIPATE INTO THE EVENING HRS.
STILL HAVE SLGT CHC TO CHC POPS FOR THE NRN FCST RGNS AS THE LOW
AND ATTENDANT ENERGY SLOWLY LIFT NWD. EXPECT MOST OF THE ENERGY
OUT OF THE AREA AFTER MIDNIGHT.
INCREASED SUBSIDENCE AND DRIER AIR WILL ALLOW FOR EFFECTIVE COOLING
OF LLVLS. ALTHO EXPECTANT GRADUAL CLEARING OF STRATOCU AS BETTER
CYCLONIC FLOW LIFTS NWD AND RIDGE INFLUENCES BUILD OUT OF THE S...
SIGNIFICANT COOLING OF LLVLS MAY BE LIMITED BY 5-10 MPH SW FLOW.
ALBEIT SHOULD THE FLOW WEAKEN AT ANY POINT...WHICH IS PSBL...WOULD
ALLOW FOR SFC TEMPS TO FALL AND FURTHER DECOUPLING OF THE ATMOS.
THEREFORE BASED ON THE PRESENT GROWING SEASON WHICH SHOULD BE IN
EFFECT SOUTH OF THE MASS PIKE...HAVE ISSUED FROST ADVISORIES FOR THE
N CT RGN INTO NW PROVIDENCE COUNTY IN RI. ANTICIPATE TEMPS THRU THIS
RGN TO RANGE BETWEEN 33-36F FOR MINS.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
FRIDAY...
MID-LVL RIDGE BUILDS THRU THE RGN LENDING TO A FANTASTIC DAY
WEATHER-WISE. SW FLOW CONTINUING ALONG AND AHEAD OF A MID-ATLANTIC
TROF SWINGING S OF THE FCST RGN BY THE END OF THE PD. WITH DIFLUENT
FLOW IN WAKE OF THE RIDGE...LIKELY TO SEE AN INCREASE IN MID-UPR LVL
CLOUDS ADVECTING EWD THRU THE MEAN LYR FLOW AND INTO THE FCST RGN.
SHOULD BE A DRY DAY OVERALL AND WITH EXPECTED SUNSHINE...LLVLS ARE
ANTICIPATED TO EFFECTIVELY MIX ALLOWING FASTER MOMENTUM ALOFT TO THE
SFC...EXPECT SW GUSTS AROUND 20-25 MPH. THIS MAY BE INHIBITED OUT TO
SEA AS WAA ALOFT WOULD CAP COOLER CONDITIONS OVER THE WATERS AND
ADJACENT SHORELINES...BUT CANT RULE OUT SEEING FASTER ONSHORE FLOW
FOR THE S SHORELINE.
WILL GO WITH WARM INTERIOR TEMPS IN THE UPR 60S TO LOW 70S...CANT
RULE OUT LOCALES GOING A FEW DEGREES HIGHER WITH SW FLOW...WHILE THE
S SHORE MAY REMAIN SEVERAL DEGREES COOLER AS COOLER AIR IS USHERED
INLAND OFF THE COLDER WATERS.
FRIDAY NIGHT...
H5 TROF LIFTS THRU THE NEW ENGLAND RGN WITH ELEMENTS OF ENHANCED
ASCENT ALONG A SFC COLD FRNT WITH THE AID OF A WEAK H3 JET STREAK
ROUNDING THE BASE. THE COLD FRNT WILL LIE ACROSS THE FCST RGN BY
MORNING WITH A SFC LOW WITHIN THE SAINT LAWRENCE VLY RGN...DRAPED
S THRU THE WRN ATLANTIC INTO A SECONDARY AREA OF LOW PRES DEEPENING
OFFSHORE.
MDL SOLNS EMPHASIZE THE BEST ENHANCED LIFT AND SFC CONV MAY REMAIN
OFFSHORE WITH THIS SFC LOW DEVELOPMENT...WITH THE BEST IMPACTS OVER
THE SERN FCST RGN. 12Z NAM HIGHLIGHTS THIS ATTENDANT RGN TO BE
ACCOMPANIED WITH MUCAPES OF 100-200 J/KG WITH TT VALUES AROUND 50
ALLOWING FOR AN ISOLATED THUNDER CHC TOWARDS MORNING.
SFC WINDS WILL SHIFT FROM THE SW OUT OF THE W WITH THE COLD FRONTAL
PASSAGE. NEVERTHELESS SW FLOW AHEAD OF THE COLD FRONT WILL ALLOW FOR
CONTINUED MOISTENING OVERNIGHT THUS INHIBITING MINS FROM FALLING AS
LOW AS THE PREV EVENING. LOOKING FOR LOWS IN THE MID-UPR 40S...WITH
VALUES AROUND 50 DEGREES FOR THE SERN FCST RGN.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
MID LEVEL TROF OVER NEW ENG MOVES TO THE EAST AND AMPLIFIES OVER
THE W ATLANTIC EARLY NEXT WEEK AS RIDGE BUILDS ACROSS THE MIDWEST
AND GT LAKES. AFTER SOME UNSETTLED WX THIS WEEKEND...ESPECIALLY
ON SAT...TREND WILL BE FOR DRIER WX AND SEASONABLE TEMPS ACROSS W
NEW ENG AS HIGH PRES BUILDS IN FROM THE N. LOWER CONFIDENCE
FORECAST EASTERN NEW ENG AS GUIDANCE DIFFERS ON WESTERN EXTENT OF
OCEAN STORM TO THE EAST WHICH MAY IMPACT THE COAST EARLY NEXT
WEEK.
SATURDAY...
DECENT MID LEVEL TROF AND ASSOCD SFC TROF MOVES EWD INTO NEW ENG
WHICH WILL LIKELY BRING SCT SHOWERS TO SNE. COLD POOL ALOFT WILL
DESTABILIZE ATMOS WITH MARGINAL SBCAPES UP TO 500 J/KG
DEVELOPING. ALSO...IMPRESSIVE TT VALUES INCREASING TO LOW TO MID
50S SUGGESTS CHC TSTMS AS WELL. WE ADDED SLIGHT CHC TSTMS TO THE
GRIDS.
ANY CONVECTION SHOULD WEAKEN AND DISSIPATE BY SAT EVENING AS MID
LEVEL TROF MOVES TO THE EAST AND DAYTIME HEATING IS LOST.
SUNDAY...
GFS MOVES THE TROF WELL E OF NEW ENG...WHILE ECMWF AND GGEM HAVE
CLOSED LOW DEVELOPING JUST TO THE EAST OF NEW ENG. ECMWF/GGEM MORE
BULLISH ON SHOWER POTENTIAL FOR SUN BUT EVEN GFS SUGGESTS A FEW
SHOWERS POSSIBLE ASSOCD WITH RESIDUAL MID LEVEL COLD POOL.
HOWEVER...EXPECT LESS COVERAGE OF SHOWERS COMPARED TO SAT SO WE
HAVE JUST SLIGHT CHC POPS IN THE GRIDS.
MONDAY AND TUESDAY...
FORECAST WILL DEPEND ON WESTERN EXTENT OF OCEAN STORM TO THE EAST.
GFS KEEPS IT FAR ENOUGH EAST WITH HIGH PRES IN CONTROL FOR MUCH OF
THE REGION. HOWEVER...ECMWF AND GGEM HAVE THE LOW FAR ENOUGH
WEST TO ALLOW CLOUDS AND SHOWERS TO BACK IN FROM THE OCEAN WITH
GUSTY NE WINDS AND MUCH COOLER TEMPS...ESPECIALLY E NEW ENG. LOW
CONFIDENCE FORECAST BUT CANT DISCOUNT THE ECMWF SO BLENDED IT WITH
THE GFS. INTRODUCED SLIGHT CHC POPS AND MORE CLOUDS TO EASTERN NEW
ENG WITH MOSUNNY AND SEASONABLE TEMPS FOR W NEW ENG. ECMWF
VERBATIM WOULD RESULT IN A MORE PESSIMISTIC FORECAST THAN WE
CURRENTLY HAVE.
WEDNESDAY AND THURSDAY...
IT APPEARS OCEAN STORM WILL LOSE ITS GRIP ON THE REGION AS HIGH
PRES GAINS MORE CONTROL. RESULT WILL BE DRY WEATHER AND SEASONABLE
TEMPS...BUT STILL COOLER ACROSS E COASTAL MA DUE TO PERSISTENT NE
WINDS.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT
MODERATE...30 PERCENT TO 60 PERCENT
HIGH...GREATER THAN 60 PERCENT
REST OF THIS EVENING...
HIGH CONFIDENCE VFR. SCT SHRA CONTINUING TO DISSIPATE BY 02Z.
CIGS TO RANGE 5-7 KFT UNDER NW WINDS GUSTING AROUND 20-25
KTS...MAINLY ALONG THE COAST AND IN HIGHER TERRAIN UNTILL 02Z.
WINDS WILL BE FROM THE SW OVER NANTUCKET.
TONIGHT...
HIGH CONFIDENCE VFR. CIGS TO DISSIPATE OFF TO THE N/E. NW FLOW
CONTINUES BUT SHOULD SLACKEN THRU THE EVENING. EXPECT CLEARING
SKIES.
FRIDAY...
HIGH CONFIDENCE VFR. SW WINDS GUSTING 20 TO 25 KTS. INCREASING
MID-HIGH LVL CLOUDS OUT OF THE SW TOWARDS THE END OF THE PD.
FRIDAY NIGHT...
MEDIUM CONFIDENCE VFR/MVFR. CLOUDS AND SHRA BUILDING OUT OF THE
SW. COULD SEE SOME POTENTIAL MVFR CIG/VSBY IMPACTS OVER THE S/SE
TERMINALS WITH ONSET OF SHRA. MAY ALSO SEE SOME FOG IMPACTS AS A
WARMER AND MORE MOIST AIRMASS ADVECTS OVER COOLER WATERS AND
ONSHORE FOR THOSE SAME SRN TERMINALS.
KBOS TERMINAL...
HIGH CONFIDENCE VFR. ANTICIPATE MVFR CIGS TO DISSIPATE THE NEXT
HR OR TWO AND LIFT VFR. NW FLOW TO CONTINUE WITH GUSTS AROUND 20
KTS FOR THE AFTN PD DISSIPATING OVERNIGHT ALONG WITH SCT SHRA.
THEREAFTER SKIES TO GRADUALLY CLEAR NWD...VFR FOR FRIDAY WITH MID-
HIGH LVL CLOUDS DRIFTING THRU THE TERMINALS LATE IN THE PD UNDER
SW FLOW GUSTING 20-25 KTS.
OUTLOOK...SATURDAY THROUGH TUESDAY...
SATURDAY...LOW TO MEDIUM CONFIDENCE. MOSTLY VFR CIGS
EXPECTED...BUT PERIODS OF MVFR CIGS POSSIBLE ALONG WITH SCT
SHOWERS/TSTMS WITH LOWER VSBYS.
SUNDAY...LOW TO MEDIUM CONFIDENCE. MAINLY VFR.
MONDAY THROUGH TUESDAY...MEDIUM TO HIGH CONFIDENCE VFR ACROSS
WESTERN NEW ENG. LOW CONFIDENCE EASTERN NEW ENG AS CLOUDS AND A
FEW SHOWERS MAY BACK INTO THE REGION FROM THE OCEAN DEPENDING ON
HOW FAR WEST OCEAN STORM GETS.
&&
.MARINE...
TONIGHT...
SCA TO CONTINUE. SEAS WILL REMAIN OVER 5 FEET FOR THE OUTER
WATERS TO THE S/SE. ANTICIPATE SEAS OVER 5 FEET TO SPREAD N TO THE
STELLWAGEN BANK AFTER MIDNIGHT.
FRIDAY...
SW WINDS TO INCREASE WITH GUSTS TO 25 KTS. LOW TO MEDIUM CONFIDENCE
AT PRESENT FOR 25 KT GUSTS TO IMPACT THE BAYS AND HARBORS CLOSER
TO SHORE. WILL STILL SEE SEAS AT OR ABOVE 5 FEET ACROSS THE OUTER
WATERS RESULTING IN CONTINUED SCA.
FRIDAY NIGHT...
LOW TO MEDIUM CONFIDENCE OF 25 KT WINDS LINGERING ALONG THE INNER
WATERS CLOSE TO SHORE. WILL STILL CONTINUE TO SEE SEAS AT OR ABOVE
5 FEET FOR THE OUTER WATERS. CONTINUED SCA FOR THE OUTER WATERS
DURING THE PERIOD.
OUTLOOK...SATURDAY THROUGH TUESDAY...
SW WINDS SAT SHIFTING TO N SUN...MAINLY BELOW SCA CRITERIA WITH
GUSTS UP TO 20 KT. A PERIOD OF N/NE SCA WINDS WITH GUSTS TO 25-30
KT POSSIBLE MON INTO TUE AS PRESSURE GRADIENT INCREASES BETWEEN
HIGH PRES TO THE N AND OCEAN STORM TO THE EAST.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FROST ADVISORY FROM 2 AM TO 7 AM EDT FRIDAY FOR CTZ002>004.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 AM EDT SATURDAY FOR ANZ250.
SMALL CRAFT ADVISORY UNTIL 8 AM EDT SATURDAY FOR ANZ254>256.
&&
SYNOPSIS...KJC/SIPPRELL
NEAR TERM...SIPPRELL/GAF
SHORT TERM...SIPPRELL
LONG TERM...KJC
AVIATION...KJC/SIPPRELL/GAF
MARINE...KJC/SIPPRELLHazardous weather outlook, May 5, 3:51 PM EDT, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 351 PM EDT THU MAY 5 2011 MAZ002>024-026-NHZ011-012-015-RIZ001>008-062000- WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA- SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 351 PM EDT THU MAY 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ002>004-062000- HARTFORD CT-TOLLAND CT-WINDHAM CT- 351 PM EDT THU MAY 5 2011 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 7 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-062000- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 351 PM EDT THU MAY 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 5, 5:42 PM EDT, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 542 PM EDT THU MAY 5 2011 MAZ017-018-020-052215- NORTHERN BRISTOL MA-SOUTHERN BRISTOL MA-WESTERN PLYMOUTH MA- 542 PM EDT THU MAY 5 2011 AT 535 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BRIEF HEAVY RAIN SHOWER THAT WAS PRODUCING SOME VERY SMALL HAIL JUST WEST OF DIGHTON...MOVING SOUTHEAST AT 35 MPH. THERE WAS A MEDIA REPORT OF SMALL HAIL AS THIS SHOWER MOVED ACROSS WOONSOCKET RHODE ISLAND EARLIER. * SOME LOCATIONS AFFECTED INCLUDE...DIGHTON AND FREETOWN. && LAT...LON 4182 7127 4189 7120 4175 7089 4165 7095 FIELD
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 4:12 AM EDT | Small Craft Advisory | BOX | 16 hr | |
| May 6, 4:12 AM EDT | Small Craft Advisory for Hazardous Seas | BOX | 28 hr | |
| May 6, 2:59 PM EDT | Small Craft Advisory for Hazardous Seas | BOX | 20 hr |
Nearby
Small Craft Advisories in Massachusetts, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.